Alert archive / Texas / Wind Chill Advisories in 2015
Wind Chill Advisory 2, NWS Amarillo, TX
NWS Amarillo, TX issued this wind chill advisory at Jan 6, 2015, 2:10 PM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Jan 7, 2015, 3:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2015, 2:10 PM CST (20:10 UTC)
- In effect from
- Jan 7, 2015, 3:00 AM CST
- Expired
- Jan 7, 2015, 10:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1664 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
931 WWUS44 KAMA 062010 WSWAMA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 210 PM CST TUE JAN 6 2015 OKZ001>003-TXZ001>020-070400- /O.NEW.KAMA.WC.Y.0002.150107T0900Z-150107T1600Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 210 PM CST TUE JAN 6 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 10 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM CST WEDNESDAY. * EVENT...WIND CHILL VALUES BETWEEN MINUS 5 AND MINUS 15 DEGREES ARE EXPECTED OVERNIGHT AND WEDNESDAY MORNING ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. * TIMING...DANGEROUS WIND CHILL VALUES ARE EXPECTED TO BEGIN IN THE ADVISORY AREA DURING THE OVERNIGHT HOURS AND CONTINUE UNTIL AROUND 10 AM WEDNESDAY MORNING. * IMPACTS...IF YOU MUST GO OUTSIDE OVERNIGHT TONIGHT AND WEDNESDAY MORNING...IT IS IMPORTANT TO REMEMBER THAT SEVERAL LAYERS OF CLOTHING WILL KEEP YOU WARMER THAN A SINGLE HEAVY COAT. A HAT IS ALSO HIGHLY RECOMMENDED AS 20 PERCENT OF BODY HEAT LOSS IS THROUGH THE HEAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ CLK
3 follow-up statements
018 WWUS44 KAMA 070355 WSWAMA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 955 PM CST TUE JAN 6 2015 OKZ001>003-TXZ001>020-070900- /O.CON.KAMA.WC.Y.0002.150107T0900Z-150107T1600Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 955 PM CST TUE JAN 6 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CST WEDNESDAY. * EVENT...WIND CHILL VALUES BETWEEN MINUS 5 AND MINUS 15 DEGREES ARE EXPECTED OVERNIGHT AND WEDNESDAY MORNING ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. * TIMING...DANGEROUS WIND CHILL VALUES ARE EXPECTED TO BEGIN IN THE ADVISORY AREA DURING THE OVERNIGHT HOURS AND CONTINUE UNTIL AROUND 10 AM WEDNESDAY MORNING. * IMPACTS...IF YOU MUST GO OUTSIDE OVERNIGHT TONIGHT AND WEDNESDAY MORNING...IT IS IMPORTANT TO REMEMBER THAT SEVERAL LAYERS OF CLOTHING WILL KEEP YOU WARMER THAN A SINGLE HEAVY COAT. A HAT IS ALSO HIGHLY RECOMMENDED AS 20 PERCENT OF BODY HEAT LOSS IS THROUGH THE HEAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ 14
281 WWUS44 KAMA 070854 WSWAMA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 254 AM CST WED JAN 7 2015 OKZ001>003-TXZ001>020-071600- /O.CON.KAMA.WC.Y.0002.150107T0900Z-150107T1600Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 254 AM CST WED JAN 7 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. * EVENT...WIND CHILL VALUES BETWEEN MINUS 5 AND MINUS 15 DEGREES WILL BE FOUND ACROSS THE PANHANDLES THROUGH LATE THIS MORNING. * TIMING...UNTIL 10 AM. * IMPACTS...FROST BITE OR HYPOTHERMIA MAY SET IN IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ GOEHRING
632 WWUS44 KAMA 071550 WSWAMA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 950 AM CST WED JAN 7 2015 OKZ001>003-TXZ001>020-071700- /O.EXP.KAMA.WC.Y.0002.000000T0000Z-150107T1600Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 950 AM CST WED JAN 7 2015 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. TEMPERATURES WILL REMAIN STEADY OR WARM SLIGHTLY THROUGH THE AFTERNOON HOURS AND WINDS WILL GRADUALLY DECREASE...THUS THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 11:25 AM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Jan 6, 11:25 AM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 1125 AM CST TUE JAN 6 2015 .AVIATION... 18Z TAF CYCLE VFR CONDITIONS WILL PREVAIL AT ALL THREE TAF SITES TODAY AND THIS EVENING WITH MAINLY HIGH LEVEL CLOUDINESS. A STRONG COLD FRONT WILL PUSH THROUGH THE GUYMON AND DALHART TAF SITES SHORTLY AFTER 06Z WEDNESDAY...BETWEEN 06Z AND 08Z WEDNESDAY...AND THEN ACROSS THE AMARILLO TAF SITE BY 10Z TO 11Z WEDNESDAY. MVFR CEILINGS WILL FOLLOW THE PASSAGE OF THE COLD FRONT ALONG WITH LIGHT MAINLY SOUTHERLY TO SOUTHWESTERLY WINDS 5 TO 10 KNOTS OR LESS SHIFTING TO NORTHERLY AND INCREASING TO AROUND 15 TO 25 KNOTS WITH HIGHER GUSTS. SCHNEIDER && .PREV DISCUSSION... /ISSUED 533 AM CST TUE JAN 6 2015/ AVIATION... 12Z TAFS...NORTHEAST WINDS IN WAKE OF A COLD FRONT THIS MORNING WILL COME AROUND TO THE SOUTHWEST THIS AFTERNOON BUT REMAIN LIGHT THROUGH THE EVENING HOURS. AN ARCTIC COLD FRONT WILL MOVE THROUGH BETWEEN ROUGHLY 08-10Z WEDNESDAY...WITH GUSTY NORTHEAST WINDS DEVELOPING IN ITS WAKE. MVFR CIGS ARE EXPECTED BEHIND THE ARCTIC FRONT...WITH SOME POSSIBILITY FOR IFR CIGS AND FLURRIES. KB PREV DISCUSSION... /ISSUED 314 AM CST TUE JAN 6 2015/ DISCUSSION... WEAK COLD FRONT WILL DISSIPATE SOUTH OF THE TEXAS PANHANDLE TODAY. LEE-SIDE SURFACE TROUGH WILL REDEVELOP TO OUR WEST...SO NORTHERLY WINDS WILL BE REPLACED BY SOUTHERLY WINDS BY LATE THIS AFTERNOON. THE ARCTIC FRONT IS DUE TO ARRIVE TONIGHT AND IT SHOULD ARRIVE WITH SOME GUSTO AS NORTH WINDS PICK UP INTO THE 20 TO 30 MPH RANGE WITH HIGHER GUSTS. THIS FRONT SHOULD BE THROUGH THE ENTIRE AREA BY SUNRISE WEDNESDAY. SOME LIGHT SNOW WILL LIKELY FALL IN THIS ARCTIC AIR MASS TONIGHT INTO WEDNESDAY NIGHT. ANY ACCUMULATIONS SHOULD REMAIN BELOW ONE INCH. THE ARCTIC AIR SHOULD MODIFY FOR ONE DAY ON THURSDAY BEFORE ANOTHER SHOT OF COLDER AIR ARRIVES FOR FRIDAY. TEMPERATURES WILL THEN MODIFY SOME THROUGH NEXT WEEKEND AND EARLY NEXT WEEK AS UPPER HEIGHTS RISE. HOWEVER...MODELS SUGGEST THAT THERE COULD BE A WEAKER COLD FRONT THAT MOVES THROUGH THE AREA ON SUNDAY...WHICH WOULD TEMPER ANY WARM UP. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/05
Hazardous weather outlook, Jan 6, 2:10 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 210 PM CST TUE JAN 6 2015 OKZ001>003-TXZ001>020-071200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 210 PM CST TUE JAN 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. A WIND CHILL ADVISORY IS IN EFFECT OVERNIGHT FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. DANGEROUS WIND CHILL VALUES OF MINUS 5 TO MINUS 15 DEGREES ARE EXPECTED OVERNIGHT ACROSS THIS AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE WIND CHILL ADVISORY FOR THE TEXAS AND OKLAHOMA PANHANDLES WILL REMAIN IN EFFECT UNTIL 10 AM WEDNESDAY MORNING. DANGEROUS WIND CHILL VALUES OF MINUS 5 TO MINUS 15 DEGREES ARE EXPECTED THROUGH MID MORNING. WIND CHILLS BELOW ZERO ARE POSSIBLE ACROSS MUCH OF THE AREA WEDNESDAY NIGHT INTO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. CLK
In the hours before
Special weather statement, Jan 6, 1:29 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 129 PM CST TUE JAN 6 2015 OKZ001>003-TXZ001>020-071200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 129 PM CST TUE JAN 6 2015 ...ARCTIC COLD AIR TO ARRIVE IN THE PANHANDLES LATE TONIGHT WITH ANOTHER COLD FRONT EXPECTED LATE THURSDAY INTO FRIDAY... AN ARCTIC COLD FRONT WILL ARRIVE IN THE TEXAS AND OKLAHOMA PANHANDLES LATE TONIGHT AND EARLY WEDNESDAY WITH HIGH TEMPERATURES WEDNESDAY SOME 20 TO 30 DEGREES COLDER THAN TODAY. IN ADDITION TO THE MUCH COLDER CONDITIONS...NORTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED BEHIND THE FRONT. DANGEROUS WIND CHILL VALUES OF 5 DEGREES BELOW ZERO TO TEN DEGREES BELOW ZERO ARE POSSIBLE LATE TONIGHT AND WEDNESDAY MORNING ACROSS SOME PORTIONS OF THE PANHANDLES. SNOW FLURRIES OR LIGHT SNOW WEDNESDAY MAY ALSO DEVELOP...HOWEVER ANY ACCUMULATIONS WILL BE LIGHT RANGING FROM A TRACE TO LESS THAN A HALF AN INCH. A BRIEF WARM UP IS IN STORE THURSDAY BEFORE YET ANOTHER ARCTIC COLD FRONT ARRIVES LATE THIS WEEK. HIGH TEMPERATURES BACK IN THE 40S TO AROUND 50 THURSDAY WILL BE FOLLOWED BY HIGH TEMPERATURES ON FRIDAY ONLY IN THE 20S...SOME 15 TO 25 DEGREES COLDER THAN THE HIGHS ON THURSDAY. AREA RESIDENT AND THOSE PLANNING OUTDOOR ACTIVITIES OR HAVE TRAVEL PLANS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES SHOULD STAY UP TO DATE WITH THE LATEST WEATHER INFORMATION BY LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT: WWW.WEATHER.GOV/AMA ...OR BY FOLLOWING THE NATIONAL WEATHER SERVICE IN AMARILLO ON FACEBOOK AND TWITTER. SCHNEIDER
Nearby
Wind Chill Advisories in Texas, 2015Wind Chill Advisories in Oklahoma, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.